MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number V0100022
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes Tissue Damage (2104); No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the visionaire tibial cutting block did not make correct cuts.The procedure was completed using a backup device with a delay of less than 30 minutes.
 
Event or Problem Description
It was reported that during surgery the visionaire tibial cutting block did not make correct cuts.Surgeon had to use s&n manual instrumentation as the backup to complete the surgery, diverting from the original technique, and made extra proximal tibial resection to balance the knee.The final outcome of the patient so far so good.Surgeon was very unhappy with the blocks, the procedure was delayed for less than 30 minutes.
 
Additional Manufacturer Narrative
The associated visionaire guide kit was returned and evaluated.A visual inspection of the returned device noted no obvious damage.Our investigation including an engineering analysis by our visionaire team noted that all alignment parameters were evaluated.An error found during geomagic evaluation was determined to be minimal, having no effect on block fit or resection depth referencing.No root cause could be determined for incorrect resections.A clinical evaluation noted that no root cause could be determined for the reported incorrect resections as the minor geomagic error noted during the investigation does not make contact with the cutting guides and had ¿no effect on block fit or resection depth referencing¿.No further patient impact is anticipated as it was communicated no impact/injury resulted from the standardized procedure and/or the minor surgical delay.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, this complaint will be reopened and reevaluated.

Brand Name
VISIONAIRE LT CUTTING BLOCK KIT - LGNP
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8495400
Report Number1020279-2019-01469
Device Sequence Number13861472
Product Code JWH
UDI-Device Identifier03596010653130
UDI-Public03596010653130
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2019
Device Catalogue NumberV0100022
Device Lot Number00135799V1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer04/22/2019
04/22/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date04/23/2019
10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;